Alert archive / Missouri / Areal Flood Warnings in 2016
Areal Flood Warning 21, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Aug 15, 2016, 12:00 PM CDT for Shannon County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2016, 12:00 PM CDT (17:00 UTC)
- Expired
- Aug 15, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Shannon County, MO
The radar
The St Louis radar (KLSX), 176 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071
WGUS43 KSGF 151700
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT MON AUG 15 2016
MOC203-160100-
/O.NEW.KSGF.FA.W.0021.160815T1700Z-160816T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-
1200 PM CDT MON AUG 15 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLOOD WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 800 PM CDT MONDAY
* AT 1158 AM CDT...THE DEPARTMENT OF TRANSPORTATION REPORTED
FLOODING IN THE WARNED AREA. SEVERAL INCHES OF RAIN HAS ALREADY
FALLEN ACROSS THE WARNING AREA.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
CURRENT RIVER STATE PARK... WINONA...
BIRCH TREE... EMINENCE...
SUMMERSVILLE... MONTIER...
WEST EMINENCE... TERESITA...
MIDRIDGE... ALLEY SPRING...
AKERS... ROUND SPRING...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H...3 MILES EAST OF WINONA...
ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE MM SOUTH OF BIRCH TREE...
AND ROUTE H...10 MILES NORTHEAST OF WINONA.
DESPITE THE BREAK IN THE RAIN...ADDITIONAL RAINFALL AMOUNTS OF A
HALF INCH TO INCH WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
&&
LAT...LON 3710 9102 3708 9122 3689 9122 3689 9166
3742 9164 3741 9118 3726 9116 3725 9112
3720 9112 3720 9109 3718 9109 3716 9104
3714 9104 3714 9102
$$
LINDENBERG1 follow-up statement
602
WGUS83 KSGF 152353
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT MON AUG 15 2016
MOC203-160100-
/O.CON.KSGF.FA.W.0021.000000T0000Z-160816T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-
653 PM CDT MON AUG 15 2016
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SHANNON
COUNTY...
AT 650 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT THREE TO FIVE INCHES OF RAIN HAD FALLEN OVER SHANNON COUNTY THE
LAST FEW DAYS. THIS HAS RESULTED IN THE FLOODING OF CREEKS...
STREAMS...AND LOW WATER CROSSINGS ACROSS THE AREA. PORTIONS OF THE
CURRENT RIVER ARE ALSO FLOODING.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
CURRENT RIVER STATE PARK... WINONA...
BIRCH TREE... EMINENCE...
SUMMERSVILLE... MONTIER...
WEST EMINENCE... TERESITA...
MIDRIDGE... ALLEY SPRING...
AKERS... ROUND SPRING...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H...3 MILES EAST OF WINONA...
ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE MM SOUTH OF BIRCH TREE...
AND ROUTE H...10 MILES NORTHEAST OF WINONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3710 9102 3708 9122 3689 9122 3689 9166
3742 9164 3741 9118 3726 9116 3725 9112
3720 9112 3720 9109 3718 9109 3716 9104
3714 9104 3714 9102
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Aug 15, 7:36 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 15, 7:36 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
736 AM CDT MON AUG 15 2016
.SHORT TERM...(Today and tonight)
So far southeast and south central Missouri has experienced all of
the rainfall. It appears as though this area will experience the
more frequent showers and storms again today through this evening.
We will be trimming the Flash Flood Watch by taking some of the
western counties out of it. However, a few counties in south
central Missouri will have a risk for flooding through this
evening.
Temperatures will be comfortable today with highs ranging from the
low 70s to the low 80s.
Rain is expected to end by midnight tonight, ending the risk for
heavy rain and flooding in south central Missouri.
.LONG TERM...(Tuesday through Sunday)
The Tuesday through Thursday night period looks absolutely
splendid for mid to late August. Temperatures are expected to warm
into the 80s on an afternoon basis under a mix of sun and clouds.
Rain chances appear to be low through Thursday night.
Models consensus suggests increasing rain chances by Friday through
next weekend. Weak shortwave energy dives into the nation's
midsection, forcing a strong frontal system into the Ozarks. This
front will interact with an airmass loaded in summertime moisture,
to produce this active weather.
The weather behind this frontal system will be unbelievable, with
highs in the upper 70s to near 80 by Sunday and early next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 730 AM CDT Mon Aug 15 2016
For the KSGF/KJLN/KBBG tafs: IFR conditions at KSGF and KBBG tafs
at the start of the taf period will be slow to improve with a
stationary front just south and east of the area. Will see slow
improvement after 18z, but IFR conditions will likely remain for
much of the first half of the taf period. KJLN remains west of the
lower ceilings.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Tuesday morning for MOZ082-083-097-098-
106.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSAHazardous weather outlook, Aug 15, 10:58 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1058 AM CDT MON AUG 15 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1058 AM CDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTH CENTRAL MISSOURI LATER THIS AFTERNOON INTO TONIGHT. UP TO AN ADDITIONAL INCH OF RAINFALL WILL BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI. THESE SAME LOCATIONS RECEIVED HEAVY RAINFALL SUNDAY EVENING INTO EARLY THIS MORNING. THIS ADDITIONAL RAINFALL WILL CAUSE SMALL STREAMS AND CREEKS TO EXPERIENCE RISES AND SOME FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE LOW CHANCES FOR ISOLATED THUNDERSTORMS TUESDAY THROUGH THURSDAY. HOWEVER...THUNDERSTORMS WILL BECOME MORE WIDESPREAD BY FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Aug 15, 9:36 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 4 NW BUNKER 37.50N 91.26W
08/15/2016 M4.68 INCH DENT MO MESONET
24 HOUR RAINFALL TOTAL OF 4.68 INCHES 4
MILES NW OF BUNKER .
&&
BURCHFIELDLocal storm report, Aug 15, 9:57 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 5 S WILDERNESS 36.65N 91.20W
08/15/2016 M4.38 INCH OREGON MO MESONET
24 HOUR TOTAL OF 4.38 INCHES RAINFALL 5
SOUTH OF WILDERNESS.
&&
BURCHFIELDLocal storm report, Aug 15, 9:58 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN EMINENCE 37.16N 91.36W
08/15/2016 M3.33 INCH SHANNON MO CO-OP OBSERVER
24 HOUR RAINFALL TOTAL OF 3.33 INCHES AT THE
CO-OP OBSERVER STATION EMINENCE 1 NORTH.
&&
BURCHFIELDLocal storm report, Aug 15, 10:26 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 5 N WILDERNESS 36.79N 91.19W
08/15/2016 OREGON MO DEPT OF HIGHWAYS
STATE HIGHWAY K CLOSED DUE TO FLOODING
&&
BURCHFIELDLocal storm report, Aug 15, 11:21 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT MON AUG 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 7 ENE MYRTLE 36.55N 91.16W
08/15/2016 OREGON MO DEPT OF HIGHWAYS
STATE HIGHWAY 142 IS CLOSED DUE TO FLOODING
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:25 PM CDT | Areal Flood Warning | SGF | Oregon | 35 hr |
| Aug 14, 8:35 PM CDT | River Flood Warning | SGF | Shannon | 41 hr |
| Aug 15, 5:08 AM CDT | Areal Flood Warning | SGF | Shannon | 7 hr |
| Aug 15, 7:12 AM CDT | Areal Flood Warning | SGF | Dent | 12 hr |
| Aug 15, 8:25 AM CDT | River Flood Warning | SGF | Shannon | 29 hr |
Nearby
Areal Flood Warnings in Missouri, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.